Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Dec 12, 2022, 2:25 PM CST for 21 counties in Iowa; 7 counties in Illinois. It took effect at Dec 13, 2022, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2022, 2:25 PM CST (20:25 UTC)
- In effect from
- Dec 13, 2022, 9:00 AM CST
- Expired
- Dec 13, 2022, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
All 28 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Rock Island County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS73 KDVN 122025 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 225 PM CST Mon Dec 12 2022 IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-130430- /O.NEW.KDVN.WI.Y.0011.221213T1500Z-221214T0300Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, and Fort Madison 225 PM CST Mon Dec 12 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. Sporadic gusts to 50 mph with showers are possible. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From 9 AM to 9 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Be sure to secure outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
895 WWUS73 KDVN 130312 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 912 PM CST Mon Dec 12 2022 IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-131115- /O.CON.KDVN.WI.Y.0011.221213T1500Z-221214T0300Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, and Fort Madison 912 PM CST Mon Dec 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. Sporadic gusts to 50 mph with showers are possible. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From 9 AM to 9 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Be sure to secure outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
471 WWUS73 KDVN 130851 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 251 AM CST Tue Dec 13 2022 IAZ042-054-066-068-ILZ015-016-024>026-034-035-131700- /O.EXB.KDVN.WI.Y.0011.221213T1800Z-221214T0300Z/ Dubuque-Jackson-Clinton-Scott-Rock Island-Henry IL-Mercer- Henderson-Warren-Hancock-McDonough- Including the cities of Dubuque, Maquoketa, Clinton, Davenport, Bettendorf, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, and Macomb 251 AM CST Tue Dec 13 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph expected. Sporadic gusts to 50 mph with showers are possible. * WHERE...Portions of northwest and west central Illinois and east central and northeast Iowa. * WHEN...From noon today to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Be sure to secure outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-131700- /O.CON.KDVN.WI.Y.0011.221213T1500Z-221214T0300Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, and Fort Madison 251 AM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph expected. Sporadic gusts to 50 mph with showers are possible. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Be sure to secure outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
085 WWUS73 KDVN 131635 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1035 AM CST Tue Dec 13 2022 IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-140045- /O.CON.KDVN.WI.Y.0011.000000T0000Z-221214T0300Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, and Fort Madison 1035 AM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. Sporadic gusts to 50 mph with showers are possible. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Be sure to secure outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ042-054-066-068-ILZ015-016-024>026-034-035-140045- /O.CON.KDVN.WI.Y.0011.221213T1800Z-221214T0300Z/ Dubuque-Jackson-Clinton-Scott-Rock Island-Henry IL-Mercer- Henderson-Warren-Hancock-McDonough- Including the cities of Dubuque, Maquoketa, Clinton, Davenport, Bettendorf, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, and Macomb 1035 AM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. Sporadic gusts to 50 mph with showers are possible. * WHERE...Portions of northwest and west central Illinois and east central and northeast Iowa. * WHEN...From noon today to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Be sure to secure outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 12
555 WWUS73 KDVN 132100 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 300 PM CST Tue Dec 13 2022 IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-140300- /O.CON.KDVN.WI.Y.0011.000000T0000Z-221214T0300Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, and Fort Madison 300 PM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. Sporadic gusts to 50 mph with showers are possible. * WHERE...Portions of east central, northeast and southeast Iowa. * WHEN...Now through 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Be sure to secure outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ042-054-066-068-ILZ015-016-024>026-034-035-140300- /O.CON.KDVN.WI.Y.0011.000000T0000Z-221214T0300Z/ Dubuque-Jackson-Clinton-Scott-Rock Island-Henry IL-Mercer- Henderson-Warren-Hancock-McDonough- Including the cities of Dubuque, Maquoketa, Clinton, Davenport, Bettendorf, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, and Macomb 300 PM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. Sporadic gusts to 50 mph with showers are possible. * WHERE...Portions of northwest and west central Illinois and east central and northeast Iowa. * WHEN...Now through 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Be sure to secure outdoor holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
922 WWUS73 KDVN 140303 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 903 PM CST Tue Dec 13 2022 IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-140415- /O.EXP.KDVN.WI.Y.0011.000000T0000Z-221214T0300Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, and Fort Madison 903 PM CST Tue Dec 13 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Peak wind gusts have dropped below 45 mph, so the Wind Advisory has been allowed to expire. It will remain breezy overnight with southeast winds still gusting between 25 to 35 mph. $$ IAZ042-054-066-068-ILZ015-016-024>026-034-035-140415- /O.EXP.KDVN.WI.Y.0011.000000T0000Z-221214T0300Z/ Dubuque-Jackson-Clinton-Scott-Rock Island-Henry IL-Mercer- Henderson-Warren-Hancock-McDonough- Including the cities of Dubuque, Maquoketa, Clinton, Davenport, Bettendorf, Moline, Rock Island, Geneseo, Aledo, Oquawka, Monmouth, Carthage, and Macomb 903 PM CST Tue Dec 13 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Peak wind gusts have dropped below 45 mph, so the Wind Advisory has been allowed to expire. It will remain breezy overnight with southeast winds still gusting between 25 to 35 mph. $$ Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:26 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 12, 11:26 AM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1126 AM CST Mon Dec 12 2022 ...AVIATION UPDATE... .SYNOPSIS... Issued at 351 AM CST Mon Dec 12 2022 A very similar morning compared to yesterday, with the area continuing to be socked in by an overcast stratus deck. Clearing that was observed last evening over our far southwestern forecast area has since filled in, so everyone is getting in on the cloudiness. With the cloud cover firmly in place, temperatures haven't changed much, with current temperatures hovering around the lower 30s. Since temperatures have remained steady, fog development has been difficult to come by. However, some models continue to hint at some patchy fog possible, mainly over far southeast Iowa into west-central Illinois, and there have been a few spots in Wapello and Mahaska county Iowa of some light fog development, per airport visibility observations. Dense fog is not anticipated. && .SHORT TERM...(Today and tonight) Issued at 351 AM CST Mon Dec 12 2022 Key Message... 1) Dry conditions continue under cloudy skies, with little temperature change Our stretch of quiet weather continues, although today will be yet another cloudy day. We will remain under a large area of high pressure that remains centered way north into Ontario Canada. NAM and RAP model soundings show a very stout thermal inversion located around 900 hPa, with saturated air underneath it. This inversion is progged to remain in place through tonight, so this cloud cover should stick around. Due to the stratus deck lingering, temperatures shouldn't change much either, with highs today in the middle to upper 30s and overnight lows tonight in the lower 30s. Very late tonight into Tuesday morning, the leading edge of the precipitation for the upcoming Tuesday system could make its way into our far southwestern areas, but the exact onset timing may not begin until after 6 AM Tuesday. Some refinement may be needed in the onset timing. .LONG TERM...(Tuesday through Sunday) Issued at 351 AM CST Mon Dec 12 2022 Key Messages 1. Wintry mix to Rain Tuesday into Wednesday with strong south southeast winds 2. Chances for rain or snow showers through Friday 3. Dry, Blustery and Cold weekend ahead Discussion: Tuesday and Wednesday, a large storm system moving north across Nebraska will bring a warm/occluded front into the area. The POPs will be ramping up quickly near or shortly after daybreak Tuesday in the west central and southwest part of the CWA. With temps still near or below freezing there remains a chance for a wintry mix of rain, freezing rain, and snow at the onset for the western and SW locations during the morning commute time of roughly 6 to 9 AM. If it happens, it is expected to be a brief period. Predominantly rain will work into the those areas around mid morning as temps quickly climb in the mid and upper 30s. The exact timing of the onset is still not fully known. Latest CAMS are indicating it may be slower again and could hold off until mid morning after the commute. This will allow temps to warm some and possibly eliminate the potential for freezing rain. Timing is everything. By late morning most of the area will see rain with a rain snow mix in the north. At this time, any glaze or snow amounts will be light and melt quickly with warming temps and change to rain. A cold rain is expected for the afternoon for areas along and west of the MS River. The rain may hold off getting into the NW IL areas until mid to late afternoon. Winds will be quite strong from the ESE at 20 to 25 MPH with gusts 30 to 40 MPH. Some gusts to 45 MPH remain possible. The clouds and rain will make for a cold raw day with highs only in mid and upper 30s north to low to mid 40s south. With the colder temps, mixing will be limited and may keep the gusts below advisory levels. As for QPF, it has remained about the same with most of the area seeing a widespread 0.75 to near 1.25 inches. Thursday and Friday, the forecast blend keeps precip chances as the low slowly moves across the upper MS valley. QPF appears to be light. Thursday, has a chance for rain or snow, while Friday is just snow. Saturday and Sunday, dry conditions are expected, but it will be quite cold and on the blustery side. Highs will be in the 20s with a biting westerly wind keeping wind chills in the single digits and teens. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1126 AM CST Mon Dec 12 2022 MVFR cigs expected through most of the period as easterly winds will battle the better moisture west of the area. CID/BRL may drop to IFR some point tonight, but timing is hard to nail down. Higher confidence exists with IFR late in the period at these sites. Rain will also move in near 18z at BRL/CID. Some light wintry mix is possible but should not last too long before becoming all rain. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Schultz SHORT TERM...Schultz LONG TERM...14 AVIATION...Gibbs
Hazardous weather outlook, Dec 12, 3:50 AM CST, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 350 AM CST Mon Dec 12 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 350 AM CST Mon Dec 12 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Patchy fog is possible this morning, mainly over far southeastern Iowa into west-central Illinois. Dense fog is not anticipated. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A storm system is expected to bring wind and rain to the area Tuesday into Wednesday. This system could bring short-lived wintry mix Tuesday morning across Iowa and northeast Missouri. Little to no impacts are expected. This mix will quickly turn to rain. Strong winds from the east-southeast are expected Tuesday, with gusts between 30 and 40 MPH. Some locally higher gusts to 45 MPH are possible during the afternoon hours, especially northwest of Highway 151. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Wind Advisories in Iowa, 2022Wind Advisories in Illinois, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.